Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 184, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 23, 2005, 6:43 PM CDT for Pike County, Ralls County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2005, 6:43 PM CDT (23:43 UTC)
- Expired
- Jul 23, 2005, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 232343 SVRLSX MOC163-173-240030- /O.NEW.KLSX.SV.W.0184.050723T2343Z-050724T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 643 PM CDT SAT JUL 23 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI * UNTIL 730 PM CDT * AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKFORD...OR ABOUT 12 MILES SOUTH OF HANNIBAL...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN RALLS COUNTY RURAL NORTHERN PIKE COUNTY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3953 9158 3939 9139 3954 9113 3969 9132 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 240005 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 700 PM CDT SAT JUL 23 2005 MOC163-173-240030- /O.CON.KLSX.SV.W.0184.000000T0000Z-050724T0030Z/ PIKE MO-RALLS MO- 700 PM CDT SAT JUL 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR NORTHEASTERN RALLS AND NORTHWESTERN PIKE COUNTIES... AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF FRANKFORD...MOVING NORTHEAST AT 5 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... ASHBURN AND RURAL PORTIONS OF NORTHERN PIKE COUNTY AND NORTHEAST RALLS COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3953 9158 3939 9139 3954 9113 3969 9132 $$ GLASS
000 WWUS53 KLSX 240030 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 730 PM CDT SAT JUL 23 2005 MOC163-173-240040- /O.EXP.KLSX.SV.W.0184.000000T0000Z-050724T0030Z/ PIKE MO-RALLS MO- 730 PM CDT SAT JUL 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RALLS AND NORTHWESTERN PIKE COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3953 9158 3939 9139 3954 9113 3969 9132 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:31 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 23, 3:31 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT SAT JUL 23 2005
.DISCUSSION...
HOT AND HUMID WEATHER CONTINUES FOR THE SHORT TERM. ONLY FLY IN THE
OINTMENT IS AN AREA OF POP-UP THUNDERSTORMS AFFECTING OSAGE...
GASCONADE...AND MONTGOMERY COUNTIES. ITS A BIT OF A SURPRISE
ACTUALLY TO HAVE THUNDERSTORMS DEVELOP UNDER A 5940 METER 500MB
RIDGE...WITH THE CENTER OF THE RIDGE SITTING NEARLY DIRECTLY OVER
THE AREA. VISIBLE SATELLITE PICTURES ARE SHOWING SOME VERY
LOCALIZED CONVERGENCE ALONG THE MISSOURI RIVER WHICH MUST HAVE BEEN
JUST STRONG ENOUGH TO POP OFF THESE STORMS. REGARDLESS...ANY PLACE
THAT DOESNT SEE A STORM THIS AFTERNOON...WHICH IS THE VAST
MAJORITY OF THE CWFA...WILL IS VERY HOT AND HUMID WITH HEAT INDEX
READINGS BETWEEN 105 AND 115 DEGREES. SAME STORY FOR SUNDAY...AND
SAME FOR MONDAY AS WELL. MIDNIGHT SHIFT EXTENDED THE EXCESSIVE HEAT
WARNING THRU MONDAY...WHICH LOOKS LIKE AN EXCELLENT CALL. WE MAY
EVEN NEED TO PUSH IT INTO TUESDAY FOR CENTRAL AND SOUTHERN PORTIONS
OF THE AREA AHEAD OF THE COLD FRONT. WILL CONTINUE TO MONITOR THIS
OVER THE NEXT COUPLE OF DAYS.
FROPA STILL LOOKS LIKE A GO FOR LATE TUESDAY/EARLY WEDNESDAY.
THERE ARE OF COURSE SOME TIMING DIFFERENCES BETWEEN MODELS BUT IT
LOOKS LIKE AT LEAST A DECENT SHOT OF RAIN AND COOLER TEMPS WITH THE
FRONT. MODEL AND HPC GUIDANCE IS REALLY AGGRESSIVE WITH THE
COOLDOWN ON WEDNESDAY AND THURSDAY...HOWEVER IM STILL SUSPICIOUS.
DONT WANT TO GET EVERYBODYS HOPES UP FOR BELOW NORMAL
TEMPERATURES SO HAVE BROUGHT THE TEMPERATURES DOWN TO NEAR NORMAL
LEVELS AND HELD THEM THERE FOR THE REST OF THE WEEK.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR AUDRAIN...BOONE...
CALLAWAY...COLE...CRAWFORD...FRANKLIN...GASCONADE...IRON...
JEFFERSON...KNOX...LEWIS...LINCOLN...MADISON...MARION...
MONITEAU...MONROE...MONTGOMERY...OSAGE...PIKE...RALLS...
REYNOLDS...SHELBY...ST. CHARLES...ST. FRANCOIS...
ST. LOUIS...ST. LOUIS CITY...STE. GENEVIEVE...WARREN...
AND WASHINGTON.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM MONDAY FOR ADAMS IL...
BOND IL...BROWN IL...CALHOUN IL...CLINTON IL...FAYETTE IL...
GREENE IL...JERSEY IL...MACOUPIN IL...MADISON IL...
MARION IL...MONROE IL...MONTGOMERY IL...PIKE IL...
RANDOLPH IL...ST. CLAIR IL...AND WASHINGTON IL.
&&
CARNEYHazardous weather outlook, Jul 23, 3:44 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 344 PM CDT SAT JUL 23 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-042-052-061-063>065-072>075-084-085-099-241100- ADAMS IL-AUDRAIN-BOND IL-BROWN-CALHOUN IL-CLINTON IL-CRAWFORD- FAYETTE IL-GREENE IL-IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN- MACOUPIN IL-MADISON-MADISON IL-MARION-MARION IL-MONROE-MONROE IL- MONTGOMERY IL-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY- ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WASHINGTON-WASHINGTON IL- 344 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI...AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT EXCESSIVE HEAT WARNING CONTINUES TONIGHT AS HEAT INDICES WILL CONTINUE TO BE BETWEEN 105 AND 115 DEGREES LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE EXCESSIVE HEAT WARNING CONTINUES THROUGH AT LEAST 700 PM ON MONDAY EVENING AS HEAT INDICES REMAIN AS HIGH AS 105 TO 115 DURING THE AFTERNOON AND EVENING HOURS THIS WEEKEND AND INTO EARLY NEXT WEEK. A COOL FRONT WILL DROP THROUGH THE MIDWEST TUESDAY THROUGH WEDNESDAY...TO BRING CLOUDINESS...SOME THUNDERSTORMS...AND RELIEF TO THE HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. MOZ041-047>051-059-060-062-241100- BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-MONITEAU-MONTGOMERY-OSAGE- WARREN- 344 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS PARTS OF CENTRAL MISSOURI THIS AFTERNOON AND EARLY THIS EVENING. THERE MAY BE ISOLATED DAMAGING WIND GUSTS WITH THESE STORMS. THERE WILL ALSO BE DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN WITH THESE STORMS. ADDITIONALLY...EXCESSIVE HEAT WARNING CONTINUES FOR TONIGHT...AS HEAT INDICES WILL CONTINUE TO BE BETWEEN 105 AND 115 LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE EXCESSIVE HEAT WARNING CONTINUES THROUGH AT LEAST 700 PM ON MONDAY EVENING AS HEAT INDICES REMAIN AS HIGH AS 105 TO 115 DURING THE AFTERNOON AND EVENING HOURS THIS WEEKEND AND INTO EARLY NEXT WEEK. A COOL FRONT WILL DROP THROUGH THE MIDWEST TUESDAY THROUGH WEDNESDAY...TO BRING CLOUDINESS...SOME THUNDERSTORMS...AND RELIEF TO THE HEAT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. CARNEY
In the hours before
Local storm report, Jul 23, 3:09 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG CHAMOIS 38.68N 91.77W
07/23/2005 OSAGE MO LAW ENFORCEMENT
2 1/2 DIAMETER TREE BLOWN DOWN ON CAR
&&
BRITTLocal storm report, Jul 23, 3:21 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
321 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 8 W DRAKE 38.47N 91.61W
07/23/2005 GASCONADE MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN BLOCKING HIGHWAY 50 1 MILE EAST
OF MOUNT STERLING.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:24 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.